Suppose to start new medication but want to know the patch is not in my system. Thank you anybody please advise?
15 Nov 2013
About 18 to 24 hours, it should be safe to start a new medication. Here is what the literature says:
Discontinuation of Duragesic
To convert patients to another opioid, remove Duragesic and titrate the dose of the new analgesic based upon the patient's report of pain until adequate analgesia has been attained. Upon system removal, 17 hours or more are required for a 50% decrease in serum fentanyl concentrations. Withdrawal symptoms are possible in some patients after conversion or dose adjustment
It would be best if your pain Dr told you how to begin your new medicine because you will be in pain long before the Fentanyl is "out of your system" and as Fentanyl is still absorbed by the skin even 24 hours after removal, he may need to titrate you up on the new med rather than taking a full dose at first.
16 Nov 2013
If the doctor who is prescribing the new med the same one who prescribed fent patch... just follow those directions. You don't want to go through withdrawals, do you? What did your doctor tell you that you are a bit wary or leery?
I am also on the patch so kind of curious what you are being switched to...
11 Nov 2014
I am currently on fentanyl 100 mcg/h patches and have been for 8 months since an accident the doctors have never reduced the amounts as the pain was nerve injury related,i want to see how much pain im actually in now and im sick of the drugs as it stops me from doing everything and its wrecking my life,i want to get of them but doctors a reluctant to help can anyone suggest a safe reduction plan I was thinking of gradually cutting the size of the actuall patch down
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I need a comparable drug to duragesic patch 200 mcg every 48 hrs. It must be affordable. Pleeaase!!!
My insurance has run out. I have been on this medication for over 13 years and am still in chronic pain! I also have malabsorption issues and ...
3 answers • 10 Mar 2013
... appetite & always feels nauseous! Has this to do with increased strength of patches. Help please She has had a pin & plate which ...
1 answer • 3 Aug 2014